5 doctors weighed in:
Can metformin cause me to be sick? When I take a metformin pill , I start vomiting. Is there any other type of drug for insulin resistance/pcos
5 doctors weighed in

Dr. Francine Yep
Family Medicine
3 doctors agree
In brief: Yes!
Metformin can make your stomach feel sick, gassy or give you the runs.
Try taking metformin with your meals or snack. Talk with your doc about other choices, which depend on what other things that may or may not be going on for you.

In brief: Yes!
Metformin can make your stomach feel sick, gassy or give you the runs.
Try taking metformin with your meals or snack. Talk with your doc about other choices, which depend on what other things that may or may not be going on for you.
Dr. Francine Yep
Dr. Francine Yep
Thank
Dr. James Cunnar
Family Medicine
2 doctors agree
In brief: Yes, it can
Gastrointestinal side effects are the most common for metformin.
Unfortunately, it remains the only "biguanide" available (meaning there is not an alternative). There are different formulations of metformin, such as fortamet, which supposedly have less GI side effects. There is new data about using cholesterol medicines like zocor (simvastatin) for pcos. Be sure to ask your physician.

In brief: Yes, it can
Gastrointestinal side effects are the most common for metformin.
Unfortunately, it remains the only "biguanide" available (meaning there is not an alternative). There are different formulations of metformin, such as fortamet, which supposedly have less GI side effects. There is new data about using cholesterol medicines like zocor (simvastatin) for pcos. Be sure to ask your physician.
Dr. James Cunnar
Dr. James Cunnar
Thank
1 comment
Dr. James Cunnar
No problem. Thanks for using HealthTap!
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
107,000 doctors available
Read more answers from doctors